Alert archive / North Carolina / Tornado Warnings in 2011
Tornado Warning 74, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 23, 2011, 3:22 PM EDT for 4 counties in North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2011, 3:22 PM EDT (19:22 UTC)
- Expired
- Sep 23, 2011, 3:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Gates County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
101
WFUS51 KAKQ 231922
TORAKQ
NCC029-073-139-143-231945-
/O.NEW.KAKQ.TO.W.0074.110923T1922Z-110923T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT FRI SEP 23 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
EASTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHWESTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHWESTERN PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 345 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WHITESTON...OR NEAR BELVIDERE...AND MOVING
NORTH AT 30 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
LYNCHS CORNER AROUND 335 PM EDT.
HORSESHOE AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE ACORN HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3629 7657 3635 7657 3655 7653 3655 7631
3654 7631 3628 7649
TIME...MOT...LOC 1922Z 202DEG 27KT 3633 7651
$$
ALBRIGHT1 follow-up statement
630
WWUS51 KAKQ 231935
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT FRI SEP 23 2011
NCC029-073-139-143-231945-
/O.CON.KAKQ.TO.W.0074.000000T0000Z-110923T1945Z/
PASQUOTANK NC-GATES NC-PERQUIMANS NC-CAMDEN NC-
335 PM EDT FRI SEP 23 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN CAMDEN...
NORTH CENTRAL PERQUIMANS...SOUTHEASTERN GATES AND NORTHWESTERN
PASQUOTANK COUNTIES UNTIL 345 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LYNCHS CORNER...OR 6 MILES WEST OF MORGANS
CORNER...MOVING NORTH AT 30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
HORSESHOE AROUND 340 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3632 7646 3635 7652 3643 7651 3655 7653
3655 7631 3654 7631
TIME...MOT...LOC 1935Z 201DEG 28KT 3642 7645
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 1:42 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 23, 1:42 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT FRI SEP 23 2011
.SYNOPSIS...
A MOIST SOUTHERLY FLOW CONTINUES OVER THE MID ATLANTIC AHEAD OF A
SLOW MOVING COLD FRONT. THE COLD FRONT WILL REMAIN ORIENTED WEST
OF THE AREA THROUGH SATURDAY...LINGERING ALONG THE COAST THROUGH
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE OVER EASTERN PA NEARLY STATIONARY FOR THE PAST
SEVERAL HOURS. STEADY S/SW WINDS WILL CONTINUE AHEAD OF A SLOW
MOVING COLD FRONT EXTENDING FROM EASTERN QUEBEC SW TO THE OH/TN
VALLEYS WILL. ALOFT...BROAD UPPER RIDGE REMAINS ANCHORED WELL OFF
THE MID- ATLANTIC COAST THIS AFTERNOON...AS STRONG AREA OF MID- UPR
LVL LOW PRESSURE HAS NOW CLOSED OFF OVER THE UPR MIDWEST. THIS
FEATURE IS EXPECTED TO MOVE VERY LITTLE THROUGH MUCH OF THE
WEEKEND.
SCATTERED SHOWERS AND TSTMS HAVE DEVELOPED E OF I-95 WITH MORE
WIDESPREAD COVERAGE OF SHOWERS TO THE WEST. HV GONE CLOSE TO A
RUC/HRRR BLEND WITH POPS FOR THE BALANCE OF THE AFTERNOON...WITH
THESE MODELS HANDLING TRENDS THE BEST THUS FAR. DEEP LAYERED SW
FLOW WL CONTINUE TO ALLOW TROPICAL MOISTURE TO STREAM NORTH INTO
THE AREA TODAY...W/GOOD MODEL AGREEMENT IN PW VALUES BUMPING OVER
2" ACRS THE ENTIRE FORECAST AREA TODAY. AXIS OF LLVL CONVERGENCE
WILL CONTINUE TO BE THE FOCUS OF WIDESPREAD RAIN THROUGH THE DAY.
HEAVIER PCPN SHIFTING INLAND TOWARDS CENTRAL/EASTERN VA LATER
TODAY AS THE COLD FRONT SLOWLY PUSHES THROUGH THE AREA OF PRECIP
WILL MAKE ITS WAY THROUGH THE FA AND EVENTUALLY INTO NORTHERN
CWA. WL STICK WITH ISO/SCT T WORDING WITH ONLY MEAGER MLCAPE
VALUES ON THE ORDER OF 400-800 J/KG OVER THE EASTERN THIRD OF THE
AREA.
QPF VALUES REMAIN LARGELY UNCHANGED...WITH RAINFALL ON THE ORDER
OF 1.25-2.5" ACROSS THE CWA WITH HIGHEST TOTALS GENERALLY WEST OF
THE I-95 CORRIDOR. GIVEN THE POTENTIAL FOR ANOTHER SIGNIFICANT
RAINFALL OVER AREAS THAT REALLY DON'T NEED IT...FLASH FLOOD WATCH
WILL REMAIN IN PLACE THROUGH LATE TONIGHT ACROSS ALL BUT FAR NW
CWA WHERE FFG VALUES REMAIN THE HIGHEST.
HIGHS WILL BE A BIT COOLER THAN THE PAST FEW WITH EXTENSIVE LOW
CLOUD COVER AND PRECIP THROUGH MUCH OF THE DAY...BUT SHOULD STILL
RISE INTO THE L80S OVER SE COASTAL ZONES...MID TO UPPER 70S OVER
MUCH OF THE AREA.
TONIGHT...
CLOUDY SKY AND PERIODS OF RAINFALL CONTINUE TONIGHT...WITH NEXT
SLUG OF PCPN PUSHING N/NE ACROSS COASTAL ZONES. HV HELD ONTO HIGH
END LIKELY/CATEGORICAL POP OVER MOST AREAS EAST OF I-95...WITH
LINGERING CHC POP WEST OF 95.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
BIGGEST FORECAST CHALLENGE CONTINUES TO REVOLVE AROUND MEANDERING
UPPER LEVEL LOW OVER THE UPPER MIDWEST. GIVEN STAGNANT UPPER FLOW
AND PERSISTENT S-SE FLOW ADVECTING WARM/MOIST AIR ACROSS THE SE
CONUS...HV DIFFICULT TIME BELIEVING ANY SIGNIFICANT DRYING WL
OCCUR...ESP FM I95 CORRIDOR TO THE COAST THROUGH BULK OF WKND.
ACCORDINGLY HI CHC TO LIKELY POPS CONTINUE SATURDAY THROUGH THE
WKND...WITH HIGHEST RAIN CHANCES ORIENTED OVER CENTRAL/EASTERN
ZONES. HVY RAIN AGAIN THE PRIMARY THREAT...BUT HV HELD ONTO
SLIGHT CHC THUNDER WORDING DESPITE MEAGER LLVL INSTABILITY GIVEN
MODESTLY NEGATIVE SHOWALTER INDEX VALUES SAT AFTN.
FOR TEMPERATURES..LOOKING FOR HIGHS INTO THE U70S TO L80S
SAT/SUN. NGTTM LO TEMPS FM THE M60S TO L70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A CLOSED LOW OVER THE UPPER MIDWEST WILL SLOWLY MEANDER EASTWARD
INTO NORTHERN NEW ENGLAND/EASTERN CANADA BY THE END OF NEXT WEEK.
AS IT DOES SO...IT WILL CONTINUE TO BRING UNSETTLED WEATHER TO THE
MID-ATLANTIC REGION THROUGH WEDNESDAY. ALTHOUGH THE GREATEST
SOUTHERLY MOISTURE TRANSPORT WILL REMAIN OFFSHORE DURING THIS
TIME...PIECES OF ENERGY WILL CONTINUE TO ROTATE AROUND THE BASE OF
THE UPPER LOW TO BRING CONTINUED CHANCES OF RAIN THRU WEDNESDAY.
WILL CARRY CHANCE POPS THROUGH TUESDAY...THEN SLIGHT CHC POPS
WEDNESDAY...BEFORE DRYING THINGS OUT BY NEXT THURSDAY AS THE UPPER
LOW HEADS INTO NEW ENGLAND. HIGHS THROUGH THE PERIOD WILL BE IN THE
70S TO LOW 80S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WDSPRD TRPLCL MSTR (IN FORM OF CLOUDS & PCPN) WILL LEAD TO VRBL
IFR/MVFR CIGS NXT 12-24 HRS. GIVEN THE TRPLCL AIRMASS...VSBYS
OUTSIDE OF PCPN ARE P6SM...BUT DROP QUICKLY TO BTWN 1-2SM IN MDT
TO HVY SHWRS. ADDED CB TO TAFS NXT SVRL HRS (XCPT SBY) PER CRNT
RADAR AND LGHTNG LOOP WHERE TCU AND SCT TSTRMS ARE DVLPNG DRNG
HTNG OF THE DAY.
LTST DATA SUGGESTS STDYST AND HVYST PCPN COVERAGE SHIFTS E OF I95
CORRIDOR BY 00Z WITH LGHT RAIN/DRIZZLE THRU THE NITE AT RIC. RAIN
OF VARYING INTENSITYS CONT ALONG THE COAST THRU AND PAST 12Z SAT.
CHC FOR SHWRS/TSTMS CONT SUN-TUE AS SLOW MOVING UPPER SYSTEM WILL
AFFECT THE REGION.
&&
.MARINE...
CONDITIONS EXPECTED TO REMAIN BELOW SCA THRESHOLDS TODAY AND
SATURDAY AS A LIGHT TO MODERATE SE TO S FLOW WILL PREVAIL. DO
ANTICIPATE SOME INCREASE IN THE WINDS LATER TODAY/TONIGHT SO THAT
COASTAL SEAS BUILD TO 3-4 FT AND WAVES IN THE BAY BUILD TO AROUND 2
FT (2-3 FT MOUTH OF THE BAY). OVERALL PATTERN DOES NOT CHANGE MUCH
SUNDAY AND MONDAY...WITH A FRONTAL BOUNDARY REMAINING NEARLY
STATIONARY/STALLED ALONG THE EAST COAST. THE NAM SUGGESTS WINDS TURN
NORTHERLY ON SUNDAY AS A WAVE OF LOW PRESSURE MOVES ALONG THE FRONT
WHILE THE GFS AND ECMWF ARE A LITTLE WEAKER WITH THIS FEATURE. HAVE
SIDED WITH THE WEAKER SOLUTION FOR NOW...TURNING WINDS TO THE NE
OVER CENTRAL PORTIONS OF THE BAY BUT REMAINING MORE S/SE ELSEWHERE.
WINDS BECOME S/SE ONCE AGAIN SUNDAY NIGHT INTO MON. ONLY CONCERN
WILL BE BUILDING SWELL LATER SAT THROUGH MON. WAVE WATCH SHOWS 5 FT
SEAS REACHING THE OUTER EDGES OF THE COASTAL ZONES...TOO EARLY (AND
MARGINAL) TO RAISE SCA FLAGS WITH THIS ISSUANCE...BUT THEY MAY BE
NECESSARY AT SOME POINT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012>017-
030>032-102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
060>100.
MARINE...NONE.
&&
SYNOPSIS...MAM
NEAR TERM...MAM/DAP
SHORT TERM...ALB/MAM
LONG TERM...JDM
AVIATION...MPR
MARINE...LKBHazardous weather outlook, Sep 23, 9:18 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 918 AM EDT FRI SEP 23 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ062>100-241330- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD- HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 918 AM EDT FRI SEP 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060-061-241330- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- 918 AM EDT FRI SEP 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-241330- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 918 AM EDT FRI SEP 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 23, 12:23 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1223 PM EDT FRI SEP 23 2011 VAZ065>067-231700- LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA- 1223 PM EDT FRI SEP 23 2011 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO SOUTH CENTRAL VIRGINIA... AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF SHOWERS...WITH ISOLATED THUNDERSTORMS FROM BOYDTON TO 31 MILES SOUTH OF JOHN H KERR DAM...OR FROM BOYDTON TO 7 MILES NORTHWEST OF LOUISBURG...MOVING NORTHEAST AT 30 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH MAINLY CENTRAL AND EASTERN MECKLENBURG COUNTY AND INTO CENTRAL AND EASTERN LUNENBURG COUNTY THROUGH 100 PM. RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS. LAT...LON 3689 7850 3711 7813 3654 7814 3654 7850 ALBRIGHT
Special weather statement, Sep 23, 1:08 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
108 PM EDT FRI SEP 23 2011
VAZ060>062-065>068-231745-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-MECKLENBURG
VA-NOTTOWAY VA-PRINCE EDWARD VA-
108 PM EDT FRI SEP 23 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
INTO THROUGH PRINCE EDWARD COUNTY...
AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS FROM THE
MANOR G.C. TO 17 MILES SOUTH OF BRIERY...OR FROM HAMPDEN SYDNEY TO
CHASE CITY...MOVING NORTH AT 35 MPH. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR...
GUINEA MILLS AROUND 125 PM EDT...
MEHERRIN AROUND 135 PM EDT...
BEAR CREEK LAKE STATE PARK AROUND 140 PM EDT...
CUMBERLAND AROUND 145 PM EDT...
RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3735 7846 3765 7825 3774 7812 3719 7815
3678 7849 3691 7850 3708 7846 3708 7849
3713 7852 3735 7854
ALBRIGHTSpecial weather statement, Sep 23, 1:31 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 PM EDT FRI SEP 23 2011
VAZ065>068-070-079-080-231815-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-LUNENBURG
VA-MECKLENBURG VA-NOTTOWAY VA-
131 PM EDT FRI SEP 23 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
THROUGH SOUTH CENTRAL VIRIGNIA...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS FROM DUNDAS
TO 23 MILES SOUTH OF BRACEY...OR FROM KENBRIDGE TO 9 MILES SOUTHWEST
OF WARRENTON...MOVING NORTHEAST AT 25 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR...
LA CROSSE AROUND 135 PM EDT...
DUNDAS AROUND 140 PM EDT...
BLACKSTONE AROUND 150 PM EDT...
BLACKSTONE AIRPORT AROUND 155 PM EDT...
WILSONS AROUND 215 PM EDT...
RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3708 7818 3728 7775 3656 7788 3653 7791
3654 7792 3654 7824 3654 7825
ALBRIGHTSpecial weather statement, Sep 23, 1:52 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 PM EDT FRI SEP 23 2011
VAZ049-060>062-066>069-231830-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-LOUISA VA-LUNENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
152 PM EDT FRI SEP 23 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
INTO WESTERN AMELIA AND POWHATAN COUNTIES...
AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM WHITEVILLE TO
12 MILES SOUTH OF GREEN BAY...OR FROM 6 MILES NORTHEAST OF
CUMBERLAND TO REHOBOTH...MOVING NORTHEAST AT 35 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR...
SUNNYSIDE AROUND 155 PM EDT...
TAMWORTH AROUND 200 PM EDT...
GEORGES TAVERN AROUND 205 PM EDT...
OTHMA AROUND 210 PM EDT...
WEST VIEW AROUND 215 PM EDT...
DENARO AROUND 220 PM EDT...
RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3796 7784 3718 7797 3707 7820 3694 7834
3759 7827
ALBRIGHTSpecial weather statement, Sep 23, 2:22 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT FRI SEP 23 2011
NCZ012-VAZ065>068-070-071-079-080-087-088-231915-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE
VA-HENRICO VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY
VA-SUSSEX VA-
222 PM EDT FRI SEP 23 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
INTO WESTERN DINWIDDIE AND BRUNSWICK COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM FORT
PICKETT TO 49 MILES SOUTH OF EBONY...OR FROM FORT PICKETT TO 12
MILES NORTHEAST OF LINWOOD...MOVING NORTHEAST AT 25 MPH. THE
SHOWERS AND THUNDERSTORMS WILL BE NEAR...
PRICES MILL AROUND 225 PM EDT...
WILSONS AROUND 230 PM EDT...
HEBRON AROUND 235 PM EDT...
WHITE PLAINS AROUND 240 PM EDT...
LAWRENCEVILLE AROUND 245 PM EDT...
AMMON AROUND 250 PM EDT...
RAINFALL RATES OF 1 1/2 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3723 7794 3747 7741 3648 7767 3648 7777
3650 7781 3650 7789 3651 7791 3654 7792
3654 7811
ALBRIGHTSpecial weather statement, Sep 23, 2:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT FRI SEP 23 2011
VAZ049-062>064-067>071-231945-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LOUISA VA-NOTTOWAY VA-POWHATAN VA-
243 PM EDT FRI SEP 23 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
INTO EASTERN GOOCHLAND...EASTERN POWHATAN...EASTERN AMELIA AND
WESTERN CHESTERFIELD COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM GUM
SPRING TO 11 MILES SOUTHWEST OF SCOTTS FORK...OR FROM GUM SPRING TO
6 MILES NORTHEAST OF NOTTOWAY...MOVING NORTHEAST AT 35 MPH. THE
SHOWERS AND THUNDERSTORMS WILL BE NEAR...
CHULA AROUND 245 PM EDT...
LOCUST CREEK AROUND 250 PM EDT...
OILVILLE AROUND 255 PM EDT...
BUMPASS AROUND 300 PM EDT...
SUBLETTS AROUND 305 PM EDT...
WINTERPOCK AROUND 310 PM EDT...
RAINFALL RATES OF AROUND 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS.
LAT...LON 3823 7731 3747 7741 3718 7803 3787 7793
3801 7770 3800 7764 3814 7749 3825 7732
ALBRIGHTThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:17 PM EDT | Areal Flood Advisory | AKQ | Bertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more | 103 min |
| Sep 23, 3:02 PM EDT | Areal Flood Advisory | AKQ | Northampton | 2 hr |
| Sep 23, 3:59 PM EDT | Areal Flood Advisory | AKQ | Bertie, Camden, Chowan, Currituck, Gates, Hertford and 2 more | 2 hr |
| Sep 23, 4:52 PM EDT | Tornado Warning | AKQ | Camden, Currituck, Pasquotank | 23 min |
| Sep 23, 5:14 PM EDT | Tornado Warning | AKQ | Camden, Currituck | 16 min |
Nearby
Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.